MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.25 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING L; IV CONNECTOR AND SETS, INTRAVASCULAR ADMINISTRATION SETS

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18CM) APPX 0.25 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING L; IV CONNECTOR AND SETS, INTRAVASCULAR ADMINISTRATION SETS
Catalog Number 011-MC3302
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation is anticipated; however, it has not yet begun.
 
Event or Problem Description
The customer contact reported the extension set leaked at the level of the valve, while connected to a 5-way extension set, during an infusion of caffeine.There was a pediatric patient involved and an unspecified adverse event.No further information was provided.
 
Additional Manufacturer Narrative
On march 11, 2019, testing and investigation received the tubing set involved in the event with a 3ml syringe connected to the microclave.The reported leak was confirmed.Additionally, the silicone seal in the microclave was found to be torn, stuck down, and the spike was bent inside the housing, which is typical with the use of an incompatible mating device (not returned for evaluation).The probable cause is due to the internal diameter of the male luer is not compatible with the microclave.A manufacturing batch record review for the lot #3734251 was completed; there were no non-conformances identified with the product.

Brand Name
7" (18CM) APPX 0.25 ML, SMALLBORE EXT SET W/MICROCLAVE® CLEAR, CLAMP, ROTATING L
Common Device Name
IV CONNECTOR AND SETS, INTRAVASCULAR ADMINISTRATION SETS
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8327889
Report Number9617594-2019-00033
Device Sequence Number13504340
Product Code FMG
UDI-Device Identifier00840619043223
UDI-Public(01)00840619043223(17)230701(10)3734251
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Catalogue Number011-MC3302
Device Lot Number3734251
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAFFEINE